Dear Healthcare Professional Letter on the new distribution procedure of education material with the aim to minimise the risk of post-injection syndrome associated with ZypAdhera olanzapine powder and solvent for prolonged-release suspension for injection
Eli Lilly Croatia d.o.o., in agreement with the Agency for Medicinal Products and Medical Devices (HALMED) is informing healthcare professionals on the new distribution procedure of education material with the aim to minimise the risk of post-injection syndrome associated with the use of ZypAdhera (olanzapine powder and solvent for prolonged-release suspension for injection).
- Post-injection syndrome is primarily characterised with signs and symptoms of sedation and/or delirium that correspond to those of overdosing with olanzapine. This syndrome is not associated with any other olanzapine form.
- General practitioners planning to use the medicine must previously go through an obligatory education.
The education may be ensured by:
- visiting the website: www.sigurnaprimjena.hr where the respective education material may be viewed or
- contacting the company Eli Lilly Croatia d.o.o. by dialling the toll free number 0800 202 022 to schedule the education. Doctors may contact us on this phone number also in the case of any questions or need for further information.
Reminder on how to use ZypAdhera
ZypAdhera is intended exclusively for intramuscular use and it should not be given intravenously nor subcutaneously. ZypAdhera must be given only in the form of a deep gluteal intramuscular injection by a healthcare professional trained to use adequate injection techniques on the sites where there is a possibility to observe the patient after injection and where an adequate medical care may be provided in the case of overdosing. Patients should be warned of the possible risk of developing the post-injection syndrome and need to be observed in a healthcare setting over three hours every time after administering ZypAdhere. Patients should be advised to pay attention for the rest of the day after receiving a ZypAdhere injection on the overdosing signs and symptoms with olanzapine that may be a consequence of post-injection syndrome to be in a possibility to seek assistance in the case of need and not to drive or handle with machines.
Here you may read the Dear Healthcare Professional Letter.
We remind healthcare professionals that they should report any adverse reaction, as well as quality defect to HALMED. Patients who have developed any adverse reaction to medicinal product may report it directly to HALMED, with recommendation regarding any adverse reaction they discover to consult their doctor or pharmacist about the continuation of their therapy.